Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 206, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 18, 2017, 3:30 PM CST for 5 counties in Tennessee. It was in force for 30 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2017, 3:30 PM CST (21:30 UTC)
- Expired
- Nov 18, 2017, 4:00 PM CST
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 3:33 PM CST | TSTM WND DMG | 3 N Mcewen, TN | TREES DOWN ON HIGHWAY 231. |
| Nov 18, 3:33 PM CST | TSTM WND DMG | 5 E Erin, TN | DAMAGE TO SEVERAL BUILDINGS...SOME ROADS WASHED OUT...AND A LOT OF TREES DOWN ACROSS EASTERN PORTIONS OF THE COUNTY. MOST DAMAGE OCCURED ON TOM STANFILL LOOP AND BETHANY ROAD. |
| Nov 18, 3:34 PM CST | TSTM WND DMG | 4 Nnw Mcewen, TN | ROOF BLOWN OFF A TRAILER HOME AND SEVERAL TREES BLOWN DOWN NEAR HIGHWAY 231 AT MILE MARKER 5 |
| Nov 18, 3:49 PM CST | TSTM WND DMG | 10 Ne Cumberland City, TN | AN 80-FOOT TREE FELL AND DAMAGED AN AMATEUR RADIO TOWER. |
| Nov 18, 3:49 PM CST | TSTM WND DMG | 10 Ne Cumberland City, TN | AN 80-FOOT TREE FELL AND DESTROYED AN AMATEUR RADIO TOWER. |
| Nov 18, 3:49 PM CST | TSTM WND DMG | 2 N Vanleer, TN | NUMEROUS TREES DOWN ACROSS NORTHERN DICKSON COUNTY. |
| Nov 18, 3:51 PM CST | TSTM WND DMG | 1 E Slayden, TN | MULTIPLE TREES DOWN IN A COVERGENT PATTERN ON LITTLE BARTONS CREEK ROAD. |
| Nov 18, 3:56 PM CST | TSTM WND DMG | 6 Ene Vanleer, TN | A TRAVEL TRAILER WAS BLOWN ON ITS SIDE...A CARPORT WAS BLOWN AWAY...AND A MULTIPLE TREES DOWN ON WOODS VALLEY ROAD NEAR HIGHWAY 48. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 12:35 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
173
WUUS54 KOHX 182130
SVROHX
TNC043-083-085-125-161-182200-
/O.NEW.KOHX.SV.W.0206.171118T2130Z-171118T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
330 PM CST SAT NOV 18 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Dickson County in Middle Tennessee...
Montgomery County in Middle Tennessee...
Eastern Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
Northeastern Humphreys County in Middle Tennessee...
* Until 400 PM CST
* At 330 PM CST, severe thunderstorms were located along a line
extending from near Big Rock to near Waverly, moving east at 50
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Clarksville, Dickson, Waverly, Erin, McEwen, Tennessee Ridge, Big
Rock, Charlotte, Vanleer, Cumberland City, Slayden, Palmyra,
Woodlawn, Indian Mound and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8722 3600 8737 3600 8790 3664 8776
TIME...MOT...LOC 2130Z 265DEG 42KT 3662 8769 3605 8777
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Shamburger1 follow-up statement
345
WWUS54 KOHX 182145
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
345 PM CST SAT NOV 18 2017
TNC161-182155-
/O.CAN.KOHX.SV.W.0206.000000T0000Z-171118T2200Z/
Stewart TN-
345 PM CST SAT NOV 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEWART COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.
LAT...LON 3664 8722 3600 8737 3600 8772 3637 8763
3637 8759 3646 8761 3664 8757
TIME...MOT...LOC 2145Z 269DEG 47KT 3662 8744 3604 8757
$$
TNC043-083-085-125-182200-
/O.CON.KOHX.SV.W.0206.000000T0000Z-171118T2200Z/
Dickson TN-Montgomery TN-Houston TN-Humphreys TN-
345 PM CST SAT NOV 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR WESTERN DICKSON...MONTGOMERY...EASTERN HOUSTON AND NORTHEASTERN
HUMPHREYS COUNTIES...
At 345 PM CST, severe thunderstorms were located along a line
extending from near Fort Campbell to McEwen, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Clarksville, Dickson, McEwen, Charlotte, Vanleer, Cumberland City,
Slayden, Palmyra, Cunningham and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8722 3600 8737 3600 8772 3637 8763
3637 8759 3646 8761 3664 8757
TIME...MOT...LOC 2145Z 269DEG 47KT 3662 8744 3604 8757
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 1:48 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 18, 1:48 PM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 148 PM CST Sat Nov 18 2017 .DISCUSSION... All of the action will be in the first few hours of this forecast period, then a quiet wx pattern will take over with a couple of dry cold fronts for Thanksgiving week. At mid afternoon, warm and windy conditions prevailed with temperatures in the 60s and wind gusts around 30 mph. The strong winds may become even stronger over the next few hours as an accelerating cold front sweeps across the area. As of 1 PM CST, a band of thunderstorms, some severe, was focused along the front as it approached the Mississippi River. Based on HRRR and extrapolation, the thunderstorms should reach our western counties around 4 PM and BNA around 5 PM. The band of storms should exit our eastern counties around 7 PM. Damaging winds will be the main concern as these storms tap into wind energy just off the surface. Even away from storms, this dynamic front is likely to cause some wind damage including downing of limbs and small trees and scattered power outages. Given the impressive wind shear, a couple of brief tornadoes may spin up along the line of storms. AFter 7 PM CST, the showers and storms will taper off quickly, but very windy conditions will last through the evening. A Wind Advisory will remain in place until midnight. Later tonight, temps will fall into the 30s, but northwest breezes will make it feel colder. Sunday will bring mainly sunny skies, although clouds may linger early for the Upper Cumberland. Highs will be chilly, only in the 40s with a northwest breeze 10-20 mph. Sunday night will be quite cold as high pressure settles over the area. Lows will be in the 20s. Monday will be sunny with temps recovering to the 50s. High pressure will stay in control Monday night through Tuesday with near normal temps. A dry cold front will come in Tuesday night into Wednesday with another shot of chilly air. Temps will be on the cool side through Thanksgiving Day. Then, temps will recover a bit going into the weekend. It looks like yet another cold front will dive into the area next weekend with a shot of even colder air to wrap up November. && .AVIATION... 18Z TAF DISCUSSION. MVFR cigs and gusty south to southwest winds up to 35 knots will affect airports this afternoon ahead of a strong cold front. Fropa expected from 20Z-02Z with TSRA and MVFR/IFR conditions. Winds will switch to northwest after fropa with continued MVFR cigs until late tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 36 47 27 56 35 / 50 0 0 0 0 Clarksville 34 45 26 54 33 / 30 0 0 0 0 Crossville 33 40 24 52 31 / 90 10 0 0 0 Columbia 35 48 25 56 33 / 40 0 0 0 0 Lawrenceburg 35 48 26 56 34 / 50 0 0 0 0 Waverly 34 45 26 54 32 / 20 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CST tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Nov 18, 4:20 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 420 AM CST Sat Nov 18 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-191100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 420 AM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong sustained winds of 20 to 30 mph with gusts to 45 mph are expected through this evening. Thus a Wind Advisory is in effect for all of Middle Tennessee through midnight tonight. There is a slight risk of severe thunderstorms across northwestern portions of Middle Tennessee north of Interstate 40 and west of Interstate 65 approaching the Land Between the Lakes Region. There is a marginal risk of severe thunderstorms across the remainder of Middle Tennessee. The potential of severe thunderstorms will be mainly this afternoon and evening as a strong cold front moves across the mid state region. Damaging winds will be the main threat. However, it can not totally be ruled out that a severe thunderstorm or two will produce an isolated tornado or two also. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening across Middle Tennessee. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees of Power Lines Down 31
In the hours before
Special weather statement, Nov 18, 2:57 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
257 PM CST SAT NOV 18 2017
TNZ005-006-023-024-182130-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
257 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART...
HOUSTON AND HUMPHREYS COUNTIES UNTIL 330 PM CST...
At 256 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Land Between The Lakes Area to near Bruceton.
Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville, McEwen,
Tennessee Ridge, Hurricane Mills, Big Rock, Cumberland City,
Woodlawn, Land Between The Lakes, Houston County Airport and Indian
Mound.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8746 3597 8762
3596 8802 3605 8799 3613 8792 3617 8792
3622 8795 3626 8794 3631 8796 3645 8806
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2056Z 266DEG 44KT 3669 8808 3607 8829
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:57 PM CST | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 33 min |
| Nov 18, 3:07 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
| Nov 18, 3:14 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 31 min |
| Nov 18, 3:24 PM CST | Tornado Warning | OHX | Houston, Humphreys | 36 min |
| Nov 18, 3:37 PM CST | Special Weather Statement | OHX | Perry | 38 min |
| Nov 18, 3:47 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 28 min |
| Nov 18, 4:00 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more | 30 min |
| Nov 18, 4:11 PM CST | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Wayne | 49 min |
| Nov 18, 4:25 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Rutherford, Sumner, Williamson and 1 more | 50 min |
| Nov 18, 4:53 PM CST | Tornado Warning | OHX | Davidson, Rutherford, Wilson | 21 min |
| Nov 18, 5:07 PM CST | Tornado Warning | OHX | Macon, Smith, Trousdale | 11 min |
| Nov 18, 5:09 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more | 36 min |
| Nov 18, 5:30 PM CST | Tornado Warning | OHX | Cannon, Rutherford | 15 min |
| Nov 18, 5:41 PM CST | Tornado Warning | OHX | Cannon, DeKalb | 10 min |
| Nov 18, 5:44 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.